Alert archive / New Mexico / Red Flag Warnings in 2017
Red Flag Warning 16, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Mar 30, 2017, 2:52 PM MDT for 4 counties in New Mexico. It took effect at Mar 31, 2017, 12:00 PM MDT. It was in force for 7 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 30, 2017, 2:52 PM MDT (20:52 UTC)
- In effect from
- Mar 31, 2017, 12:00 PM MDT
- Expired
- Mar 31, 2017, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Sandoval County, NM, Socorro County, NM, Valencia County, NM
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 2:40 PM MDT | NON-TSTM WND GST 61 | 10 Sw Bingham, NM | WHITE SANDS MISSILE RANGE - MINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.9 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2184 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
041 WWUS85 KABQ 302052 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 252 PM MDT Thu Mar 30 2017 ...RED FLAG WARNING IN EFFECT FOR THE MIDDLE RIO GRANDE VALLEY AND PORTIONS OF THE EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY... .As a low pressure system dives southeast toward New Mexico on Friday, winds aloft will strengthen with a pronounced dry slot accompanying. Deep atmospheric mixing will bring the stronger winds and low humidity down to the surface Friday afternoon, leading to critical fire weather conditions. NMZ104-302200- /O.CAN.KABQ.FW.A.0016.170331T1800Z-170401T0200Z/ Northeast Plains- 252 PM MDT Thu Mar 30 2017 ...FIRE WEATHER WATCH IS CANCELLED... The National Weather Service in Albuquerque has cancelled the Fire Weather Watch. Conditions do not appear conducive to critical fire weather, thus the watch will be cancelled for northeastern New Mexico. $$ NMZ106-108-311300- /O.UPG.KABQ.FW.A.0016.170331T1800Z-170401T0200Z/ /O.NEW.KABQ.FW.W.0016.170331T1800Z-170401T0100Z/ Middle Rio Grande Valley-East Central Plains- 252 PM MDT Thu Mar 30 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT FRIDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from noon to 7 PM MDT Friday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...Middle Rio Grande valley and east central plains of New Mexico Friday afternoon through early evening. * 20 FOOT WINDS...20 to 25 mph with occasional gusts of 35 to 40 mph. Stronger winds of 25 to 35 mph with gusts as high as 50 mph will be possible in portions of the east central plains. * RELATIVE HUMIDITY...12 to 15 percent by late afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
1 follow-up statement
987 WWUS85 KABQ 310934 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 334 AM MDT Fri Mar 31 2017 ...RED FLAG WARNING IN EFFECT FOR THE MIDDLE RIO GRANDE VALLEY AND PORTIONS OF THE EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY... .As a low pressure system moves into northeast Arizona today, winds aloft will strengthen. Deep atmospheric mixing will bring the stronger winds and low humidity down to the surface this afternoon, leading to critical fire weather conditions. NMZ106-108-010100- /O.CON.KABQ.FW.W.0016.170331T1800Z-170401T0100Z/ Middle Rio Grande Valley-East Central Plains- 334 AM MDT Fri Mar 31 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING... * AREA AND TIMING...Middle Rio Grande Valley and East Central Plains of New Mexico this afternoon through early evening. * 20 FOOT WINDS...Sustained 25 to 35 mph with gusts ranging from 40 to 50 mph. * RELATIVE HUMIDITY...10 to 15 percent by mid afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Mar 30, 11:36 AM MDT, 3 hours 16 minutes earlier.
Area forecast discussion, Mar 30, 11:36 AM MDT, 3 hours 16 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1136 AM MDT Thu Mar 30 2017 .AVIATION... 18Z TAF CYCLE VFR conditions are currently in place and should persist across northern and central New Mexico through the next 24 hours. Primary aviation concerns will be gusty winds, first focused in the west central portions of New Mexico this afternoon with occasional gusts reaching 35 to 40 kt near KGUP. Winds aloft will spike up overnight across southwestern and south central New Mexico tonight, spreading into eastern portions of the state into the daytime Friday. Gust potential early Friday morning through the day will increase to 35 to perhaps 50 kt, especially near KSRR. Showers will also develop over northwestern to north central New Mexico Friday, mainly beyond the 24 hour TAF forecast period, but occasional MVFR conditions and northern mountain obscurations will develop. 52 && .PREV DISCUSSION...315 AM MDT Thu Mar 30 2017... .SYNOPSIS... Today will be a day in between storm systems as a weak upper level ridge moves through. A strong and cold storm system is expected to bring showers and higher elevation snow showers to much of central and northern New Mexico Friday and Saturday. Significant rain and mountain snow will favor the northern Sangre de Cristo mountains, northeast highlands and plains Friday night and Saturday. Strong winds will accompany this system with high winds possible in the south-central mountains. The associated cold front will drop temperatures to below average levels for the weekend. Dry and warmer weather returns early next week. && .DISCUSSION... Patchy morning fog looking likely this morning across portions of the mid RGV as well as in the Estancia Valley and portions of the northeast highlands and east-central plains. Dry and breezy conditions will result later today as an upper level ridge moves overhead around mid- day and then quickly shifts ewd by afternoon. Windy conditions are likely across the west-central plateau (Gallup area) and Chuska mountains this afternoon, hence the wind advisories for these two forecast zones. Winds will increase further on Friday ahead of an anomalously deep closed low dropping sewd through the southern Great Basin, especially south of I-40. High winds are possible in the south- central mountains where a high wind watch has been hoisted for Friday afternoon. Models agree that the upper low will move to near the Four Corners around sunrise Friday. Precipitation will likely begin across far northwest NM tonight. Latest models are significantly deeper with the low center over northeast AZ, resulting in snow levels down to 6000 ft northwest of a line from Gallup to Dulce. ECMWF and Canadian models move the low very little Friday while the GFS moves it east somewhat to near Navajo Lake State Park. Sensible weather differences are minor with the favored area for significant precipitation across the northern mountains and northeast highlands and plains Saturday. Interestingly, the ECMWF has trended farther south similar to the Canadian and now elongates the low into two separate vort lobes. All models fill/weaken the upper low as it pinwheels over NM Saturday. The associated cold pool aloft will lead to decent instability and the potential for isolated thunderstorms across northwest NM Friday afternoon and across much of the area Saturday afternoon. This closed low is moisture starved initially on Friday until it can wrap Gulf moisture in and bring up a trough of warm air aloft (TROWAL) on Saturday. The associated TROWAL wrap- around precipitation band is forecast to set up across the northeast quarter of the state Saturday afternoon. Models continue to fill/weaken the low Saturday night into Sunday morning. Dry northwest flow aloft develops across the state sunday. Models still indicating that the next upper level trough to impact the state will be a glancing blow across northern NM Tuesday. Best chances for rain and mountain snow will be across the northern mountains. Cooler/colder conditions along with the potential for strong winds expected elsewhere on Tuesday. Cooler than average temperatures continue Wednesday before a warming trend gets underway Thursday. 33 && .FIRE WEATHER... ...A FEW HOURS OF SPOTTY CRITICAL FIRE WEATHER POSSIBLE IN THE WESTERN HIGHLANDS OF NM THURSDAY WITH MORE WIDESPREAD CRITICAL CONDITIONS POSSIBLE FRIDAY... A warmer day is on tap, with above normal highs and plenty of sunshine. Winds will be on the uptrend as well, with a deepening lee side trough as a potent upper level low approaches from over the Great Basin. A few hours of critical fire weather conditions are forecast across the Northwest/West Central Highlands this afternoon, but coverage of critical conditions is not sufficient to trigger a warning. Winds will continue the uptrend overnight into Friday as the upper low progresses into northwest New Mexico. The 00z model solutions trended deeper/colder with the upper low and the timing may not be as supportive of critical conditions Friday across our area. That uncertainty, plus the addition of increasing cloud cover may limit fire behavior. However, the East Central Plains and the southern half of the Middle RGV are still on track to hit wind and humidity criteria. Dry/windy conditions will quickly be replaced by colder conditions with increasing chances for wetting precipitation Friday night into Saturday as the low progresses slowly eastward across northern New Mexico. The best chances for wetting precipitation will be over the Northern Mountains, Northeast Highlands and Raton Ridge once again. A new warming/drying trend will begin Sunday as the low pulls east, but will be short-lived as the next trough approaches Monday. Elevated fire weather conditions are likely Monday as winds trend up with a deepening lee side trough. The timing of the next trough passage Monday night into Tuesday will likely confine critical fire weather conditions to southern New Mexico as cold air advection begins late Monday night into Tuesday morning across our area with a strong Pacific cold front. A new and potentially longer-lived drying/warming trend will begin Wednesday and may continue through the following weekend if the 00z medium range model solutions work-out with increasing westerly flow and a relatively low amplitude synoptic pattern. 11 && .ABQ WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Friday afternoon through Friday evening for the following zones... NMZ104-106-108. Wind Advisory until 8 PM MDT this evening for the following zones... NMZ502-505. High Wind Watch from late tonight through Friday afternoon for the following zones... NMZ526-540. &&
Hazardous weather outlook, Mar 30, 3:28 AM MDT, 11 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 328 AM MDT Thu Mar 30 2017 NMZ501>540-311130- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 328 AM MDT Thu Mar 30 2017 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight A wind advisory is in effect today for the west-central plateau and Chuskas mountains for strong southwest winds. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Another Pacific storm system will impact the area Friday and Saturday. Friday will feature strong southwest winds and the potential for critical fire weather conditions across eastern and southern portions of the area. Snow impacts are possible late Friday night into Saturday across the northern mountains and Raton pass area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 33
In the hours before
Local storm report, Mar 30, 9:55 AM MDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
955 AM MDT THU MAR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 AM SNOW 6 WNW SANDIA PARK 35.21N 106.45W
03/28/2017 E2.0 INCH BERNALILLO NM PUBLIC
TOP OF SANDIA PEAK TRAM.
0500 PM SNOW 5 SSE LLANO LARGO 36.07N 105.63W
03/28/2017 E6.0 INCH TAOS NM OTHER FEDERAL
RIO SANTA BARBARA SNOTEL.
0500 PM SNOW 8 SW ROCIADA 35.76N 105.53W
03/28/2017 E3.0 INCH SAN MIGUEL NM OTHER FEDERAL
WESNER SPRINGS SNOTEL.
0500 PM SNOW 8 NE ARROYO SECO 36.58N 105.45W
03/28/2017 E5.0 INCH TAOS NM OTHER FEDERAL
TAOS POWDERHORN SNOTEL.
1000 PM SNOW 8 SSW SAN MIGUEL 36.87N 106.23W
03/28/2017 E5.0 INCH RIO ARRIBA NM OTHER FEDERAL
SAN ANTONIO SINK SNOTEL.
0800 AM SNOW 7 E CANJILON 36.50N 106.31W
03/29/2017 E6.0 INCH RIO ARRIBA NM OTHER FEDERAL
BATEMAN SNOTEL.
0800 AM SNOW 11 ENE AMALIA 36.98N 105.25W
03/29/2017 E2.0 INCH TAOS NM OTHER FEDERAL
NORTH COSTILLA SNOTEL.
0800 AM SNOW 11 ENE RED RIVER 36.78N 105.23W
03/29/2017 E4.0 INCH COLFAX NM OTHER FEDERAL
SHUREE SNOTEL.
0800 AM SNOW 11 NNW CANON PLAZA 36.70N 106.25W
03/29/2017 E5.0 INCH RIO ARRIBA NM OTHER FEDERAL
HOPEWELL SNOTEL.
0838 AM SNOW 7 ESE CHUPADERO 35.79N 105.80W
03/29/2017 E8.0 INCH SANTA FE NM PUBLIC
SKI SANTA FE.
0841 AM SNOW 8 SSW RED RIVER 36.59N 105.45W
03/29/2017 E8.0 INCH TAOS NM PUBLIC
TAOS SKI AREA.
0900 AM SNOW 8 NNW GLORIETA 35.70N 105.80W
03/29/2017 E5.0 INCH SANTA FE NM OTHER FEDERAL
ELK CABIN SNOTEL.
0900 AM SNOW 9 ENE SHADY BROOK 36.40N 105.32W
03/29/2017 E3.0 INCH COLFAX NM OTHER FEDERAL
PALO SNOTEL.
0900 AM SNOW 8 SE EAGLE NEST 36.46N 105.17W
03/29/2017 E5.0 INCH COLFAX NM OTHER FEDERAL
TOLBY SNOTEL.
0900 AM SNOW 6 WNW TERERRO 35.76N 105.78W
03/29/2017 E5.0 INCH SANTA FE NM OTHER FEDERAL
SANTA FE SNOTEL.
0914 AM SNOW 4 NW SANDIA PARK 35.21N 106.41W
03/29/2017 E1.0 INCH BERNALILLO NM PUBLIC
SANDIA SKI AREA.
0915 AM SNOW 1 WSW LOS ALAMOS 35.88N 106.33W
03/29/2017 M1.0 INCH LOS ALAMOS NM COCORAHS
0915 AM SNOW 7 ESE DES MOINES 36.72N 103.72W
03/29/2017 M1.8 INCH UNION NM COCORAHS
0915 AM SNOW 1 ESE TRUCHAS 36.04N 105.79W
03/29/2017 M1.9 INCH RIO ARRIBA NM COCORAHS
0915 AM SNOW 5 E SHADY BROOK 36.37N 105.38W
03/29/2017 M3.2 INCH TAOS NM COCORAHS
0940 AM HIGH SUST WINDS RATON CREWS AIRPORT 36.73N 104.50W
03/29/2017 M40 MPH COLFAX NM ASOS
KRTN ASOS.
&&
EVENT NUMBER ABQ1701508 ABQ1701509 ABQ1701511 ABQ1701512 ABQ1701515
ABQ1701516 ABQ1701517 ABQ1701518 ABQ1701519 ABQ1701520 ABQ1701521
ABQ1701522 ABQ1701523 ABQ1701524 ABQ1701525 ABQ1701526 ABQ1701527
ABQ1701528 ABQ1701529 ABQ1701530 ABQ1701531
SHOEMAKEThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 3:17 AM MDT | High Wind Watch | ABQ | 13 hr | |
| Mar 30, 3:17 AM MDT | Wind Advisory | ABQ | 17 hr | |
| Mar 30, 4:11 PM MDT | High Wind Warning | ABQ | 27 hr | |
| Mar 30, 4:11 PM MDT | Wind Advisory | ABQ | 27 hr |
Nearby
Red Flag Warnings in New Mexico, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.